Alert archive / New York / Frost Advisories in 2023
Frost Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 26, 2023, 1:00 PM EDT for Allegany County, Cattaraugus County, New York. It took effect at May 27, 2023, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2023, 1:00 PM EDT (17:00 UTC)
- In effect from
- May 27, 2023, 2:00 AM EDT
- Expired
- May 27, 2023, 6:50 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS71 KBUF 261700 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 100 PM EDT Fri May 26 2023 NYZ020-021-270100- /O.NEW.KBUF.FR.Y.0005.230527T0600Z-230527T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 100 PM EDT Fri May 26 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Cattaraugus and Allegany counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
437 WWUS71 KBUF 262332 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 732 PM EDT Fri May 26 2023 NYZ020-021-270745- /O.CON.KBUF.FR.Y.0005.230527T0600Z-230527T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 732 PM EDT Fri May 26 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Cattaraugus and Allegany counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
666 WWUS71 KBUF 270756 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 356 AM EDT Sat May 27 2023 NYZ020-021-271200- /O.CON.KBUF.FR.Y.0005.000000T0000Z-230527T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 356 AM EDT Sat May 27 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Cattaraugus and Allegany counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JJR
175 WWUS71 KBUF 271050 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 650 AM EDT Sat May 27 2023 NYZ020-021-271200- /O.CAN.KBUF.FR.Y.0005.000000T0000Z-230527T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 650 AM EDT Sat May 27 2023 ...FROST ADVISORY IS CANCELLED... Temperatures are climbing following sunrise...therefore the Frost Advisory has been cancelled. $$ JJR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 26, 1:00 PM EDT, 0 minutes earlier.
Area forecast discussion, May 26, 1:00 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 100 PM EDT Fri May 26 2023 .SYNOPSIS... High pressure will be centered over the Great Lakes region through the Memorial Day weekend. This will allow for fair dry weather with a gradual day to day warming trend. Temperatures that will not make it out of the 60s today will give way to readings in the 80s in many areas by Sunday. Looking further down the road, dry weather is expected to continue through next week while temperatures will average WELL above normal. && .NEAR TERM /THROUGH TONIGHT/... High pressure locked in over the Great Lakes will allow for full sunshine today. Temperatures a touch below normal with highs in the mid to upper 60s. Clear tonight. Not as cool with lows in the 40s, with some 30s in the colder spots. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... A ridge of high pressure, aloft and at the surface will remain anchored over the Great Lakes region this period, holding an upper level low and its associated precipitation at bay across the mid- Eastern seaboard. A warming airmass will push afternoon highs to around 80F for many on Sunday, and low to mid 80s Monday with plenty of sunshine. Under this surface high winds will be light, allowing for local onshore lake breeze circulations/cooler temperatures near the shorelines of the Great Lakes. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As we move into the new work week...the closed upper low over the southeastern states will drift eastward and out to sea Tuesday and Wednesday...leaving behind broad upper level ridging as the dominant weather feature over the central and eastern CONUS. As a result...we can expect our extended run of fair dry weather and mostly sunny/ mainly clear skies to continue through the long term period. With 850 mb temps continuing to slowly but steadily warm into the mid teens Celsius and the dry ground conditions...daytime highs will similarly climb from the lower to mid 80s Tuesday to the mid and upper 80s in many locations by Wednesday and Thursday...with a few of our normally warmer interior locations likely at least flirting with the 90 degree mark by the end of the period. Fortunately... nights will remain cool and comfortable thanks to continued light winds and only a very gradual rise in surface dewpoints...with nightly lows merely reaching the mid 50s to lower 60s by midweek. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... High pressure over the Great Lakes region will support wide open VFR conditions and light winds through at least Saturday. Outlook... Saturday night through Tuesday...VFR. && .MARINE... Expansive high pressure over the Great Lakes will remain in place through the Memorial Day weekend. This will guarantee relative light winds and negligible waves with NO threat of thunderstorm activity. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...Frost Advisory from 2 AM to 8 AM EDT Saturday for NYZ020-021. MARINE...None. && SYNOPSIS...RSH NEAR TERM...TMA SHORT TERM...Thomas LONG TERM...JJR AVIATION...JLA MARINE...JLA/RSH
Hazardous weather outlook, May 26, 1:00 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 100 PM EDT Fri May 26 2023 NYZ001>008-010>014-019-085-271700- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Southern Erie- 100 PM EDT Fri May 26 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-021-271700- Cattaraugus-Allegany- 100 PM EDT Fri May 26 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-271700- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 100 PM EDT Fri May 26 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Frost Advisories in New York, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.